I am male and in my 60's and prescribed same medicine due to high blood pressure. I have been on the tablet for over a year now (one a day) and only side effect is that it affects my feet (it has been mentioned when reading side effects on internet that ankles can get swollen, due to the feet being furthest from the blood system), I get spongy feet, where I feel the part of my feet between underside of foot and the underside of bone feels spongy when I walk, it is very uncomfortable, it does not happen all the time but is uncomfortable about 3 days in 7. Also sometimes the feet get hyper sensitive with the surface skin nerves, feet can go red sometimes, and if I brush my hand over my feet it is like a mild electric shock, also feel the same effect when putting on socks. My solution has been to take only one tablet every other day, by missing out a day, and that has helped minimise these weird uncomfortable side effects. Also I would throw away the old method of getting blood pressure readings using a pressure cuff (I did), and buy instead a digital watch that gives blood pressure readings just straight from the watch strapped on wrist, they are very accurate indeed. Hope that helps Danny.
Is there any update to how your son is doing? By the way, how old is he?